Taking Cyproheptadine 8mg/day, Is It Risky?

Discussion in 'Ask For Help or Advice' started by Astolfo, Sep 10, 2019.

  1. Astolfo

    Astolfo Member

    Joined:
    Aug 12, 2018
    Messages:
    271
    Gender:
    Male
    I have no resource for blood testing, so I can't get my liver checked. How much risky is taking that much of a dosage? I probably have some problems like disbalanced kynurenine system and autoimmunity too, so please consider them. I'm still under 18, if that matters.
     
  2. OP
    Astolfo

    Astolfo Member

    Joined:
    Aug 12, 2018
    Messages:
    271
    Gender:
    Male
    I don't like dumping any thread but it's actually important. I have read several topics about cyproheptadine but half of them were controversial. I have slight gynecomastia from possibly 100 mg progesterone, or saw palmetto, so I wouldn't like to cause any further breast growth.
    Also, 2 mg dose of cypro causes bowel problems, probably because its effect on glucocorticoid receptors.

    I'm in a terrible state now, and I can't figure out all these. I need some help.
     
  3. redsun

    redsun Member

    Joined:
    Dec 17, 2018
    Messages:
    539
    Gender:
    Male
    I'd say that is the only thing that matters. Why a teenage male is messing around with progesterone is beyond me. Your body needs testosterone and DHT, not progesterone. Regardless, you should not supplement any hormones at all, you should be able to make plenty of your own with a correct nutritionally complete diet.

    As for cypro, I don't see why you would continue to mess with the strong medications, you will make yourself worse. You are young and if you can't get your metabolism churning with good diet and perhaps some weightlifting, nothing will help you. Saying you think you have some problems means nothing. You need micronutrients and fat, protein, and carbohydrates not hormones or serotonin antagonists. I dont think anyone would recommend any of these to teenagers or even young adults, it will only wreck you in the long term because your diet is clearly not dialed in. Correct foods and protein intake will natural antagonize serotonin.
     
  4. OP
    Astolfo

    Astolfo Member

    Joined:
    Aug 12, 2018
    Messages:
    271
    Gender:
    Male
    I don't think I have problem. I do have problem. And I have been lurking on forums and forums since 2 year ago. Do you think I would ever do that just for nocebo effect? I still have common sense, I'm not that much braindead yet.

    You can never understand how it feels like to losing your cognitive ability, being depersonalated, living in a constant dream like state.
    All that happened after a few days of antideppresant. That medicine triggered everything.

    Really, eating healty is not enough because I have been already eating healthy enough.

    Thinking the long term is not my priority now because I can't stand anymore. I already have sodium nitrite and antiemetics etc. I can ctb anytime I want. That's not a health improving topic, I'm trying to save my life.
     
  5. redsun

    redsun Member

    Joined:
    Dec 17, 2018
    Messages:
    539
    Gender:
    Male

    Actually I have felt all these things, I understand exactly what that means. I have never been on an SSRI but I have been on a DNRI because my own cognitive ability was utterly destroyed from certain life stressors and life events. I also likewise dealt with extreme depersonalization for a good portion of my life. Dream-like state? Yeh I've had that too which came along with loss of cognitive function that led me to getting a DNRI. I got off of it and improved my cognition with basic vitamins and increased choline intake while eating more nutrient dense foods. The best money you will ever spend is getting some good quality grass fed beef or chicken liver and other organs, and eat that every day and you'll wish you'd have done it sooner.

    Humans have always had organ meats as a major source of their nutrients, thats why humanity is where it is today. You can take that advice or not, its your life, you have the complete freedom to either fix it or ruin it with the right knowledge. Nothing will improve your health faster and actually save your life then eating the world's most nutritious foods. Liver has mountains of B12, folate, choline, iron, copper... all vital for cognition.

    If you are adamant on taking cypro, I strongly suggest you also incorporate organ meats as well into your life to actually get to the source of the issue which is malnutrition.
     
  6. OP
    Astolfo

    Astolfo Member

    Joined:
    Aug 12, 2018
    Messages:
    271
    Gender:
    Male
    Thanks, redsun. If so, may I ask, how much liver you recommend me to eat every week?

    Also I have a very simple question. I can't figure out that how could a few days of antidepressant usage gave me CFS instantly. Then, the progessive deteoriating started. This doesn't sound like malnutrution but you know better than me.

    I was also planning to do LDN and take riboflavine. What's your thoughts about them?
     
  7. redsun

    redsun Member

    Joined:
    Dec 17, 2018
    Messages:
    539
    Gender:
    Male
    You arent the first person I have seen make a thread where they mention taking an SSRI for a short amount of time and then everything getting ruined. Likely, like many, your health was already near the edge and the SSRI threw you off it. Any significant stressor can do this, and I would consider an SSRI a significant stressor. Though I am not 100% sure that is my educated guess.

    I dont know what LDN is but riboflavin is very vital and helpful. The best sources are organs, eggs, and milk. If you incorporate liver at least 3x a week you will have more than enough of riboflavin just from that alone. You should also include a few pastured eggs a day(for choline mostly) in the diet as well as red meats or seafood for zinc and other minerals. Potatoes, fruits, and other starches you can tolerate are good additions to fill in the gaps.
     
  8. OP
    Astolfo

    Astolfo Member

    Joined:
    Aug 12, 2018
    Messages:
    271
    Gender:
    Male
    I will stay away from eggs and meat in the morning because of school, but I can try eating some on dinner. Also, I guess I can tolerate liver, I don't know if I give bowel reactions to it.

    The weirdest thing in my situation is, the more I got cognitively impaired, the more less anxious I become. You are right about what you said. I had serious anxiety problem also because I'm asperger. But it didn't cause any health problem.
     
  9. aquaman

    aquaman Member

    Joined:
    Aug 9, 2013
    Messages:
    1,221
    See my post - 0.5/1mg roughly EOD, doubled my prolactin in 3-4 months

    I wound strongly suggest to stay away from cypro, or perhaps microdose it like someone suggested on my thread. It made me feel like crap and doubled prolactin. 10 days off and I’m feeling much better.
     
  10. Herbie

    Herbie Member

    Joined:
    Jun 7, 2016
    Messages:
    1,038
    Gender:
    Male
    I took 36mg of cypro in one day, made me very sedated.

    I would start small 0.5mg and try 1mg,2,3,4 and see if 8mg is nessasary for short term. Not advised to take long term.

    I wish I took some when I was 18 because I needed it then.

    I don’t know why older people pick on 18 year olds as if they are a different species or dumb, they are just risk takers more than old.Legally an adult in my country at 18 and I was messed up at that age and could have benefited from cypro or a little progesterone to bring stress down. Dose is what the focus should be on not the age as we don’t know your personal circumstances.

    Anyways, try tell an 18 year old what to do... lol

    Ps if its soft puffy nipple, its not gyno. Needs to be hard lump.
     
  11. xetawaves

    xetawaves Member

    Joined:
    Jun 2, 2017
    Messages:
    580
    Gender:
    Male
    What kind of bowel issues did it cause for you?
     
  12. Lokzo

    Lokzo Member

    Joined:
    Mar 26, 2016
    Messages:
    939
    Gender:
    Male
    Occupation:
    Naturopath
    Location:
    Melbourne
    did you get the insane positive rebound from the Cypro?
     
  13. aquaman

    aquaman Member

    Joined:
    Aug 9, 2013
    Messages:
    1,221
    No
     
  14. Jem Oz

    Jem Oz Member

    Joined:
    Jun 13, 2016
    Messages:
    144
    Gender:
    Male
    Cypro is highly praised round these parts, and I myself have benefited from it. However if you google cypro+side effects, you'll find an alarming list. God knows how many of them are accurate (sometimes MSM's list of side effects is so broad you get the sense it's the lawyers talking). But Ray Peat himself has urged caution around cypro. I don't know for sure but I suspect it contributed to a strange case of anemia and tachycardia I developed earlier this year. Took months to resolve. I'd suggest a short course of it then run for the hills. Like so many others say, diet, meaningful exercise and an engaging social life are KING.
     
  15. Lokzo

    Lokzo Member

    Joined:
    Mar 26, 2016
    Messages:
    939
    Gender:
    Male
    Occupation:
    Naturopath
    Location:
    Melbourne
    How would it exacerbate anaemia?!

    Also, I agree, Cypro should not be used more than 2 times per week.
     
  16. SOMO

    SOMO Member

    Joined:
    Mar 27, 2018
    Messages:
    521
    Gender:
    Male
    I think if you’re employed, taking Cyproheptadine is a bad idea because it will make you sleep more and be more drowsy.

    Basically, a lot of people find they need more sleep (1-3 hours) when taking Cypro and it seems to be a stronger sedative than Benadryl.
     
Loading...